Alert archive / Colorado / Flash Flood Warnings in 2010

Flash Flood Warning 34, NWS Pueblo, CO

August 4, 2010Teller County, Colorado

NWS Pueblo, CO issued this flash flood warning at Aug 4, 2010, 3:49 PM MDT for Teller County, Colorado. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2010, 3:49 PM MDT (21:49 UTC)
Expired
Aug 4, 2010, 7:00 PM MDT
In force
3 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

County Teller County, CO

The radar

The Denver radar (KFTG), 92 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 4:28 PM MDTFLASH FLOOD6 N Woodland Park, COESTIMATED 3 FEET OF WATER FLOWING IN LOW WATER CROSSING AT HIGHWAY 67 AND COUNTY ROAD 78.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2010-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2010-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
192 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

760 
WGUS55 KPUB 042149
FFWPUB
COC119-050100-
/O.NEW.KPUB.FF.W.0034.100804T2149Z-100805T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
349 PM MDT WED AUG 4 2010

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN TELLER COUNTY IN CENTRAL COLORADO...

* UNTIL 700 PM MDT

* AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE   
  WARNED AREA. PUEBLO DOPPLER RADAR ESTIMATED UP TO 1.5 INCHES OF 
  RAIN HAS FALLEN ACROSS THE HAYMAN BURN SCAR WITH THE HEAVIEST 
  RAINFALL CENTERED JUST WEST OF HIGHWAY 67 AROUND 8 MILES NORTHWEST 
  OF WOODLAND PARK.  

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
EAST PLUM CREEK...TURKEY CREEK...TROUT CREEK...LITTLE TURKEY 
CREEK...WEST CREEK...TRAIL CREEK...PHANTOM CREEK...RULE CREEK...MULE 
CREEK AND SOUTH PLATTE RIVER.

JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY VEGETATION...RUNS OFF
ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A
MUCH FASTER RATE THAN NORMAL. ADDITIONALLY...THE SOILS IN A BURN SCAR
BECOME UNSTABLE WHEN IT RAINS...RESULTING IN MUD FLOWS AND FALLING
ROCK. ROADWAYS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN THE 
WARNED AREA.

&&

LAT...LON 3912 10502 3902 10508 3900 10531 3913 10529
      3913 10502

$$
3 follow-up statements
776 
WGUS75 KPUB 042240
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
440 PM MDT WED AUG 4 2010

COC119-050100-
/O.CON.KPUB.FF.W.0034.000000T0000Z-100805T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER CO-
440 PM MDT WED AUG 4 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN TELLER
COUNTY UNTIL 700 PM MDT...

AT 433 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
PUEBLO DOPPLER RADAR ESTIMATED WIDESPREAD AMOUNTS OF AROUND AN INCH 
OF RAINFALL ACROSS THE HAYMAN BURN SCAR...WITH POCKETS OF UP TO 3 
INCHES OF RAINFALL CENTERED AROUND 8 MILES NORTH OF WOODLAND PARK ON 
HIGHWAY 67.  

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR.

LAW ENFORCEMENT RECEIVED A REPORT OF FLOODING ALONG HIGHWAY 67 NEAR 
THE COLORADO CAMPGROUND AROUND 5 MILES NORTH OF WOODLAND PARK. 

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
EAST PLUM CREEK...TURKEY CREEK...TROUT CREEK...LITTLE TURKEY CREEK...
WEST CREEK...TRAIL CREEK...PHANTOM CREEK...RULE CREEK...MULE CREEK
AND SOUTH PLATTE RIVER.

JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY VEGETATION...RUNS OFF
ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A
MUCH FASTER RATE THAN NORMAL. ADDITIONALLY...THE SOILS IN A BURN SCAR
BECOME UNSTABLE WHEN IT RAINS...RESULTING IN MUD FLOWS AND FALLING
ROCK. ROADWAYS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER.

LAT...LON 3912 10502 3902 10508 3900 10531 3913 10529
      3913 10502

$$
308 
WGUS75 KPUB 050005
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
605 PM MDT WED AUG 4 2010

COC119-050100-
/O.CON.KPUB.FF.W.0034.000000T0000Z-100805T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER CO-
605 PM MDT WED AUG 4 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN TELLER
COUNTY UNTIL 700 PM MDT...

AT 600 PM MDT...PUEBLO DOPPLER RADAR INDICATED AN AREA OF MODERATE 
RAINFALL MOVING INTO THE HAYMAN BURN SCAR WITHIN THE WARNED AREA. 
PUEBLO DOPPLER RADAR ESTIMATED RAINFALL AMOUNTS OF UP TO 3 INCHES 
HAS FALLEN OVER HIGHWAY 67 CENTERED AROUND 5 TO 8 MILES NORTH OF 
WOODLAND PARK.  ALTHOUGH THE HEAVIER RAIN HAS ENDED ACROSS THIS 
AREA...ADDITIONAL MODERATE RAINFALL WILL CONTINUE THROUGH 700 PM. 

HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO CONTINUE.

ROAD CREWS IN TELLER COUNTY ESTIMATED 3 FEET OF WATER FLOWED ACROSS 
HIGHWAY 67 AND COUNTY ROAD 78 AROUND 430 PM. 

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
EAST PLUM CREEK...TURKEY CREEK...TROUT CREEK...LITTLE TURKEY CREEK...
WEST CREEK...TRAIL CREEK...PHANTOM CREEK...RULE CREEK...MULE CREEK
AND SOUTH PLATTE RIVER.

JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY VEGETATION...RUNS OFF
ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A
MUCH FASTER RATE THAN NORMAL. ADDITIONALLY...THE SOILS IN A BURN SCAR
BECOME UNSTABLE WHEN IT RAINS...RESULTING IN MUD FLOWS AND FALLING
ROCK. ROADWAYS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER.

LAT...LON 3912 10502 3902 10508 3900 10531 3913 10529
      3913 10502

$$
619 
WGUS75 KPUB 050051
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
651 PM MDT WED AUG 4 2010

COC119-050106-
/O.EXP.KPUB.FF.W.0034.000000T0000Z-100805T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER CO-
651 PM MDT WED AUG 4 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN TELLER
COUNTY WILL BE ALLOWED TO EXPIRE AT 700 PM MDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY VEGETATION...RUNS OFF
ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A
MUCH FASTER RATE THAN NORMAL. ADDITIONALLY...THE SOILS IN A BURN SCAR
BECOME UNSTABLE WHEN IT RAINS...RESULTING IN MUD FLOWS AND FALLING
ROCK. ROADWAYS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER.

LAT...LON 3912 10502 3902 10508 3900 10531 3913 10529
      3913 10502

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 3:31 PM MDT, 18 minutes earlier.

Area forecast discussion, Aug 4, 3:31 PM MDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
331 PM MDT WED AUG 4 2010

.SHORT TERM...
(TONIGHT AND THURSDAY)

...MORE OF THE SAME FOR THURSDAY...

CURRENTLY...WARM AND MOIST REGIME CONTINUES ACROSS THE FORECAST
AREA...WITH TEMPS CLIMBING INTO THE MID 70S TO LOWER 80S IN MOST
LOCATIONS AND DEWPOINTS RIGHT AROUND 60 F. CONVECTIVE ACTIVITY
STARTED EARLIER TODAY AT 11 AM...BUT SO FAR THE WIDESPREAD STORM
ACTIVITY HAS BEEN TIED TO THE HIGHER TERRAIN.

TONIGHT AND TOMORROW...HARD TO SAY ANYTHING NEW THAT HAS NOT BEEN
SAID ALREADY THE PAST 4 OR 5 DAYS. THE FLASH FLOOD POTENTIAL
CONTINUES UNTIL MIDNIGHT TONIGHT...THEN PICKS UP ONCE AGAIN TOMORROW
AFTERNOON AND EVENING. THIS IS DUE TO A FEW FACTORS THAT HAVE NOT
CHANGED AT ALL...THAT IS...THE MONSOON PLUME OVER THE 4 CORNERS
CONTINUES TO LAY ACROSS COLORADO...LLVL MOISTURE OVER THE E PLAINS
REMAINS IN PLACE AS EVIDENT BY DEWPOINTS RIGHT AROUND 60 F FOR THE
PLAINS AND AROUND 50F FOR THE HIGH VALLEYS...AND LIGHT STEERING
FLOW. THEREFORE...SOLAR INSOLATION HAS BEEN KICKING OFF SLOW MOVING
STORMS OVER THE HIGHER TERRAIN THAT TAP INTO THE MOISTURE
FEED...THEN INTERSECTING OUTFLOW BOUNDARIES CONTINUE THE ACTIVITY
FOR THE ADJACENT PLAINS INTO THE EVENING. BOTH NAM AND GFS MODELS
INDICATE A H5 VORT MAX ROLLING ACROSS THE CWA THIS EVENING THAT
SHOULD HELP KEEP CONVECTION PERCULATING WELL INTO THE LATE NIGHT.
RAINFALL RATES OF ANYWHERE FROM .5" TO 2" PER HOUR ARE POSSIBLE AS
THE STORMS FEED OFF THE ABUNDANT MOISTURE...AND SINCE THE GROUND IS
ALREADY SOMEWHAT SATURATED FROM RECENT RAINFALL...FLASH FLOODING IS
DEFINITELY A POSSIBILITY.

SO...LOOK FOR PERIODS OF HEAVY RAINFALL THIS EVENING MAINLY OVER THE
HIGHER TERRAIN AND ALONG AND NORTH OF HIGHWAY 50 FOR THE E PLAINS. A
MILD NIGHT IS FORECAST UNDER MOSTLY CLOUDY SKIES...THEN TEMPS WARM
BACK UP INTO THE 80S TOMORROW FOR ANOTHER ROUND. MOORE

.LONG TERM...
(THURSDAY NIGHT THROUGH WEDNESDAY)

...FLASH FLOOD THREAT CONTINUES THURSDAY EVENING...

MONSOON PLUME REMAINS TRAPPED WITHIN UPPER RIDGE ACROSS THE REGION
KEEPING PRECIP WATERS ON THE HIGH SIDE (150%+ OF NORMAL). STILL
LOOKING AT SHORTWAVE ENERGY MOVING UP FROM THE SOUTHWEST TO TRIGGER
FAIRLY WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE REGION
THROUGH FRIDAY.  MODELS DIFFER ON LOCATION OF AXIS OF HEAVIER
QPF...BUT SEEM TO AGREE IN LIFTING OLD FRONTAL BOUNDARY ACROSS NM/TX
PANHANDLE NORTHWARD TO NEAR THE SRN CO BORDER BY THURS EVENING.  GFS
BREAKS OUT FAIRLY WIDESPREAD QPF ACROSS THE SOUTHEAST PLAINS THURS
EVENING...NAM KEEPS FOCUS FOR HEAVIER ACROSS THE SOUTHERN
SANGRES/RATON MESO REGION.  GIVEN UNCERTAINTIES...WILL BROAD BRUSH
SCATTERED TO LIKELY POPS ACROSS THE REGION...AND KEEP FLASH FLOOD
WATCH GOING THROUGH THE EVENING HOURS.  THINK HIGHEST THREAT WILL BE
ACROSS THE EASTERN MTS/PLAINS.

LEE TROF DEVELOPS ACROSS THE SOUTHEAST PLAINS FOR FRI AND SAT...AND
DEW POINTS BEGIN TO DRY OUT ACROSS THE PLAINS...(INTO THE UPPER
40S/LOWER 50S...INSTEAD OF THE 50S AND LOWER 60S).  DIFFUSE FRONTAL
BOUNDARY ACROSS THE PLAINS LIFTS BACK TO THE NORTH FRI AFTN...WITH
FOCUS FOR THUNDERSTORMS SHIFTING NORTHWARD ACROSS KIOWA COUNTY FRI
AFTN. WILL KEEP ONLY SOME ISOLATED POPS ACROSS THE PLAINS FOR
NOW...BUT FAIRLY HIGH POPS ACROSS THE MOUNTAINS AS HEATING AND
RESIDUAL MOISTURE SHOULD YIELD FAIRLY GOOD COVERAGE.  HARD TO PICK
OUT ANY SHORTWAVES TO HELP ENHANCE CONVECTIVE COVERAGE EITHER OF THESE
DAYS...SO WILL NOT HOIST ANY MORE FLASH FLOOD WATCHES FOR NOW.

SUNDAY/MONDAY LOOKS WETTER IN LATEST MODEL RUNS WITH NEW SURGE OF
MONSOON MOISTURE SPREADING UP FROM THE SOUTH BETWEEN WEST COAST TROF
AND SRN U.S. UPPER RIDGE.  FOCUS STILL LOOKS PRIMARILY OVER THE
MOUNTAINS THIS DAY...WITH LEE TROF ACROSS THE PLAINS KEEPING
SLIGHTLY DRIER DEW POINTS ACROSS THE REGION.

LONG RANGE MODELS SUGGEST DRIER CONDITIONS FOR TUE/WED...AS
SOUTHWEST FLOW ALOFT SHOVES MONSOON MOISTURE TO THE EAST AND LEE
TROFING DRIES OUT THE SFC DEW POINTS INTO THE 30S AND 40S.  THUS
WILL PLAY A WARMING AND DRYING TREND INTO THE NEW DAY 8.  -KT

&&

.AVIATION...
CONCERNS FOR THE THREE MAIN TAF SITES...KCOS...KPUB AND
KALS...CONTINUE TO BE THE LIKELY PERIODS OF HEAVY RAIN PRODUCING
MVFR TO IFR VISIBILITIES. THUNDERSTORM ACTIVITY TONIGHT THROUGH
03Z...AND AGAIN TOMORROW STARTING BY 17Z...WILL BRING THE THREAT OF
CLOUD TO GROUND LTG AND GUSTY ERRATIC WINDS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ058>089-093-
095>098.

FLASH FLOOD WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR COZ058>089-093-095>098.

&&

27/31
Hazardous weather outlook, Aug 4, 11:39 AM MDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1139 AM MDT WED AUG 4 2010

COZ058>089-093>099-051745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1139 AM MDT WED AUG 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLASH FLOODING WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS
ALL OF THE MOUNTAINS AND HIGH VALLEYS...AND MOST OF THE PLAINS.
THE GREATEST THREAT OF FLASH FLOODING WILL BE ALONG THE EASTERN
SLOPES OF THE SOUTHERN MOUNTAINS...AND ALONG THE I-25 CORRIDOR.

IN ADDITION TO THE HEAVY RAIN THREAT...ONE OR TWO OF THE STORMS
ALONG THE RATON MESA COULD BE ON THE STRONG SIDE...PRODUCING WIND
GUSTS TO 50 MPH AND HAIL UP TO THE SIZE OF PENNIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIDESPREAD HEAVY RAINFALL FROM THUNDERSTORMS WILL BE POSSIBLE ON
THURSDAY AND FRIDAY ACROSS SOUTHERN COLORADO. STORMS WILL BE
ONGOING ACROSS THE EASTERN PLAINS THURSDAY MORNING BEFORE A SECOND
ROUND OF THUNDERSTORMS DEVELOPS OVER THE MOUNTAINS AND SPREADS
EAST INTO THE PLAINS BY THURSDAY EVENING. ABUNDANT MOISTURE ACROSS
THE REGION WILL ONCE AGAIN LEAD TO HEAVY RAINFALL AND A FLASH
FLOOD THREAT...ESPECIALLY IN AREAS THAT HAVE SEEN PREVIOUS HEAVY
RAINFALL. A SIMILAR SETUP WILL OCCUR ON FRIDAY WITH HEAVY RAINFALL
ONCE AGAIN POSSIBLE. SMALL HAIL TO THE SIZE OF DIMES AND WIND
GUSTS UP TO 50 MPH WILL ACCOMPANY STORMS ON THURSDAY AND FRIDAY.

THE PATTERN ACROSS THE AREA IS FORECAST SHIFT WITH A MORE TYPICAL
SUMMER TIME PATTERN SETTING UP. DIURNALLY AND TERRAIN DRIVEN
THUNDERSTORMS ARE FORECAST TO DEVELOP EACH AFTERNOON SATURDAY
THROUGH TUESDAY. THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINOUS
TERRAIN AND AND SPREAD INTO THE ADJACENT LEE SLOPES BY THE
EVENING. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...HOWEVER THE
MORE ISOLATED NATURE OF STORMS WILL KEEP THE FLASH FLOOD RISK TO A
MINIMUM.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ACROSS THE ENTIRE REGION THIS AFTERNOON AND TONIGHT.

27/31

In the hours before

Special weather statement, Aug 4, 1:03 PM MDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
103 PM MDT WED AUG 4 2010

COZ064>066-041930-
LA GARITA MOUNTAINS ABOVE 10000 FT-SAGUACHE COUNTY EAST OF
CONTINENTAL DIVIDE BELOW 10000 FT-SAGUACHE COUNTY WEST OF CONTINENTAL
DIVIDE BELOW 10000 FT-
103 PM MDT WED AUG 4 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WEST CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO...
  NORTHEASTERN MINERAL COUNTY IN SOUTH CENTRAL COLORADO...

AT 101 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTHEAST OF CREEDE...OR 40 MILES SOUTH
OF GUNNISON...WHICH WAS MOVING TOWARD THE NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  NORTH PASS.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

STARK
Special weather statement, Aug 4, 1:32 PM MDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
132 PM MDT WED AUG 4 2010

COZ079-080-083-042000-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-WET MOUNTAINS ABOVE 10000
FT-WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
132 PM MDT WED AUG 4 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EAST CENTRAL CUSTER COUNTY IN SOUTHEAST COLORADO...
  EXTREME NORTH CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO...

AT 128 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES NORTH OF GARDNER...OR 37 MILES SOUTHWEST
OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 5 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME NORTH
CENTRAL HUERFANO COUNTY AND EAST CENTRAL CUSTER COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

STARK
Special weather statement, Aug 4, 2:23 PM MDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
223 PM MDT WED AUG 4 2010

COZ077>080-083-042100-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-WESTERN/CENTRAL FREMONT
COUNTY BELOW 8500 FT-WET MOUNTAIN VALLEY BELOW 8500 FEET-WET
MOUNTAINS ABOVE 10000 FT-WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
223 PM MDT WED AUG 4 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL FREMONT COUNTY IN CENTRAL COLORADO...
  NORTHEASTERN CUSTER COUNTY IN SOUTHEAST COLORADO...

AT 219 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTHWEST OF FLORENCE...OR 37 MILES WEST
OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 5 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL
FREMONT COUNTY AND NORTH CENTRAL CUSTER COUNTY NORTH OF HIGHWAY 96.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 4, 2:57 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
257 PM MDT WED AUG 4 2010

COZ076>079-083-042130-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-NORTHWESTERN FREMONT
COUNTY ABOVE 8500 FT-WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-WET
MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS BETWEEN 6300 AND 10000
FT-
257 PM MDT WED AUG 4 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL FREMONT COUNTY IN CENTRAL COLORADO...
  NORTH CENTRAL CUSTER COUNTY IN SOUTHEAST COLORADO...

AT 251 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTH OF ROYAL GORGE...OR 41 MILES WEST
OF PUEBLO...WHICH WAS MOVING TOWARD THE NORTHWEST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  TEXAS CREEK.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 4, 3:15 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
315 PM MDT WED AUG 4 2010

COZ081-084-042145-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500
FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500
AND 11000 FT-
315 PM MDT WED AUG 4 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTH CENTRAL TELLER COUNTY IN CENTRAL COLORADO...
  NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...

AT 310 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF WOODLAND PARK...OR 23 MILES
NORTHWEST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE NORTHEAST
AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  PALMER LAKE.
  MONUMENT.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 11:27 AM MDTFlash Flood WatchPUBAlamosa, Bent, Chaffee, Conejos, Costilla, Crowley and 14 more33 hr
Aug 4, 2:29 PM MDTAreal Flood AdvisoryPUBChaffee2 hr
Aug 4, 3:26 PM MDTAreal Flood AdvisoryPUBTeller3 hr
Aug 4, 3:35 PM MDTFlash Flood WarningPUBFremont3 hr
Aug 4, 4:01 PM MDTFlash Flood WarningPUBChaffee2 hr
Aug 4, 4:57 PM MDTAreal Flood AdvisoryPUBChaffee, Custer, Fremont3 hr
Aug 4, 5:05 PM MDTAreal Flood AdvisoryPUBEl Paso, Teller3 hr
Aug 4, 5:20 PM MDTFlash Flood WarningPUBEl Paso, Teller2 hr

Nearby

Flash Flood Warnings in Colorado, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.